MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-125MICRO145
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Thrombus (2101); Discomfort (2330)
Date of Event 03/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the reported device was not returned for analysis.Based on the information received, the cause of the reported event could not be conclusively determined.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements prior to distribution.Csi id: (b)(4).
 
Event or Problem Description
Following a peripheral atherectomy procedure using a csi diamondback orbital atherectomy device (oad), a patient issue occurred.Multiple lesions were present in the anterior tibial artery (at) and were 80-90% stenosed.Three sections of the at were treated with the oad on low, medium and high speeds.The oad was removed and angiography demonstrated good blood flow down the right at.The patient presented with discomfort and it was found that the patient iv had infiltrated and the patient had not been receiving sedative or heparin.No flow was observed and imaging showed the presence of thrombus in the popliteal proximal to the lesions.An attempt was made to aspirate the sheath but was unsuccessful.Thrombolytic therapy and heparin were administered and balloon angioplasty was performed down the distal vessel to resolve the thrombus and restore flow.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
st. paul MN 55112
MDR Report Key8464532
Report Number3004742232-2019-00087
Device Sequence Number222605
Product Code MCW
UDI-Device Identifier10852528005282
UDI-Public(01)10852528005282(17)201031(10)246324
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K133399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model NumberDBP-125MICRO145
Device Catalogue NumberDBP-125MICRO145
Device Lot Number246324
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2019
Initial Report FDA Received Date03/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR